Alert archive / South Carolina / Beach Hazards Statements in 2019

Beach Hazards Statement 10, NWS Wilmington, NC

May 4, 2019Georgetown County, Horry County, South Carolina; New Hanover County, Pender County, North Carolina

NWS Wilmington, NC issued this beach hazards statement at May 4, 2019, 8:37 PM EDT for Georgetown County, Horry County, South Carolina; New Hanover County, Pender County, North Carolina. It took effect at May 5, 2019, 6:00 AM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
May 4, 2019, 8:37 PM EDT (00:37 UTC)
In effect from
May 5, 2019, 6:00 AM EDT
Expired
May 5, 2019, 9:00 PM EDT
In force
15 hr
Issued by
NWS Wilmington, NC

Counties New Hanover County, NC, Pender County, NC, Georgetown County, SC, Horry County, SC

The radar

The Wilmington radar (KLTX), 7 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2019-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 859 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2019-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
859 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
847 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

710 
WHUS42 KILM 050037
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
837 PM EDT Sat May 4 2019

NCZ107-050400-
/O.CON.KILM.CF.Y.0039.190505T0100Z-190505T0400Z/
Inland New Hanover-
837 PM EDT Sat May 4 2019

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* LOCATIONS...Inland New Hanover.

* TIMING...Until midnight EDT tonight.

* COASTAL FLOOD IMPACTS...Minor flooding on USS North Carolina
  Road and on Water Street in Downtown Wilmington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Coastal Flood Advisory indicates that onshore winds and tides
will combine to generate flooding of low areas along the shore.

&&

Time of high total tides are approximate to the nearest hour.

Cape Fear River at Wilmington - Flood Stage 5.5 FT
MLLW Categories - Minor 5.5 ft, Moderate 6.7 ft, Major 10.0 ft
MHHW Categories - Minor 0.8 ft, Moderate 2.0 ft, Major 5.3 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 04/10 PM     5.6        0.9        0.8        1      Minor    
 05/11 AM     4.9        0.2        0.7        1       None    
 05/11 PM     5.6        0.9        0.7        1      Minor    
 06/11 AM     4.9        0.2        0.8        1       None    
 06/11 PM     5.9        1.2        0.9        1      Minor    
 07/12 PM     4.8        0.1        0.7        1       None

&&

$$

NCZ106-108-SCZ054-056-051200-
/O.NEW.KILM.BH.S.0010.190505T1000Z-190506T0100Z/
Coastal Pender-Coastal New Hanover-Coastal Horry-
Coastal Georgetown-
837 PM EDT Sat May 4 2019

...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT SUNDAY THROUGH
SUNDAY EVENING...

The National Weather Service in Wilmington has issued a Beach
Hazards Statement, which is in effect from 6 AM EDT Sunday
through Sunday evening.

* LOCATIONS...In South Carolina, Coastal Horry and Coastal 
  Georgetown. In North Carolina, Coastal Pender and Coastal New 
  Hanover.

* TIMING...From 6 AM EDT Sunday through Sunday evening.

* SURF ZONE IMPACTS...A strong south to north longshore current
  will develop at east-facing beaches today with winds along the
  coast 10-20 miles per hour with gusts up to 25 miles per hour.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued when threats such as rip
currents, longshore currents, and other hazards create life-
threatening conditions in the surf zone. Caution should be used
when in or near the water.

&&

$$

21
3 follow-up statements
575 
WHUS42 KILM 050837
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
437 AM EDT Sun May 5 2019


NCZ106-108-SCZ054-056-060000-
/O.CON.KILM.BH.S.0010.190505T1000Z-190506T0100Z/
Coastal Pender-Coastal New Hanover-Coastal Horry-
Coastal Georgetown-
437 AM EDT Sun May 5 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* LOCATIONS...In South Carolina, Coastal Horry and Coastal 
  Georgetown. In North Carolina, Coastal Pender and Coastal New 
  Hanover.

* TIMING...Through this evening.

* SURF ZONE IMPACTS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued when threats such as rip
currents, longshore currents, and other hazards create life-
threatening conditions in the surf zone. Caution should be used
when in or near the water.

&&

$$

43
152 
WHUS42 KILM 050954
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
554 AM EDT Sun May 5 2019

NCZ106-108-SCZ054-056-060000-
/O.CON.KILM.BH.S.0010.190505T1000Z-190506T0100Z/
Coastal Pender-Coastal New Hanover-Coastal Horry-
Coastal Georgetown-
554 AM EDT Sun May 5 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* LOCATIONS...In South Carolina, Coastal Horry and Coastal 
  Georgetown. In North Carolina, Coastal Pender and Coastal New 
  Hanover.

* TIMING...Through this evening.

* SURF ZONE IMPACTS...A strong longshore current from south 
to north today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued when threats such as rip
currents, longshore currents, and other hazards create life-
threatening conditions in the surf zone. Caution should be used
when in or near the water.

&&

$$
327 
WHUS42 KILM 051917
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
317 PM EDT Sun May 5 2019

NCZ107-060330-
/O.NEW.KILM.CF.Y.0040.190506T0100Z-190506T0400Z/
Inland New Hanover-
317 PM EDT Sun May 5 2019

...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
MIDNIGHT EDT TONIGHT ALONG THE CAPE FEAR RIVER...

The National Weather Service in Wilmington has issued a Coastal
Flood Advisory, which is in effect from 9 PM this evening to
midnight EDT tonight.

* LOCATIONS...Low lying areas along the Cape Fear River in New 
  Hanover.

* TIMING...From 9 PM this evening to midnight EDT tonight.

* COASTAL FLOOD IMPACTS... North of the Cape Fear Memorial
  Bridge...one spot on Battleship Road will be covered with water
  about three inches deep. The westbound lane of USS North
  Carolina Road will be covered with water up to six inches deep.
  In downtown Wilmington...about a block of Water Street just
  south of Market Street will be covered with about three inches 
  of water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Coastal Flood Advisory indicates that onshore winds and tides
will combine to generate flooding of low areas along the shore.

&&

Time of high total tides are approximate to the nearest hour.

Cape Fear River at Wilmington - Flood Stage 5.5 FT
MLLW Categories - Minor 5.5 ft, Moderate 6.7 ft, Major 10.0 ft
MHHW Categories - Minor 0.8 ft, Moderate 2.0 ft, Major 5.3 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 05/12 PM     4.7       -0.0        0.9        1       None    
 05/11 PM     5.7        1.0        0.7        1      Minor    
 06/11 AM     4.9        0.2        0.7        1       None    
 06/11 PM     5.9        1.2        0.9        1      Minor    
 07/12 PM     4.9        0.2        0.8        1       None    
 08/12 AM     5.7        1.0        0.7        1      Minor

&&

$$

NCZ106-108-SCZ054-056-060100-
/O.CON.KILM.BH.S.0010.000000T0000Z-190506T0100Z/
Coastal Pender-Coastal New Hanover-Coastal Horry-
Coastal Georgetown-
317 PM EDT Sun May 5 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

* LOCATIONS...In South Carolina, Coastal Horry and Coastal 
  Georgetown. In North Carolina, Coastal Pender and Coastal New 
  Hanover.

* TIMING...Until 9 PM EDT this evening.

* SURF ZONE IMPACTS...A strong longshore current from south 
to north today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued when threats such as rip
currents, longshore currents, and other hazards create life-
threatening conditions in the surf zone. Caution should be used
when in or near the water.

&&

$$

9

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at May 4, 7:43 PM EDT, 54 minutes earlier.

Area forecast discussion, May 4, 7:43 PM EDT, 54 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
743 PM EDT Sat May 4 2019

.SYNOPSIS...
A cold front will slowly approach the area tonight through
Sunday, finally sliding offshore Sunday night. High pressure
then builds in Monday through Wednesday, with another front
expected late next week.

&&

.NEAR TERM /THROUGH SUNDAY NIGHT/...
As of 3 PM Saturday...Tropical wave passed well east of the forecast
area this morning with low level southwest flow under deeper westerly
flow aloft. This has allowed for midday clearing and nice warming
after a cloudy start to the day. Diurnal instability coupled with a
bit of lingering moisture, mostly below 700 mb, has produced showers
and thunderstorms to the south and west. This will slowly move
toward the area as the weak subsidence on the backside of the wave
shifts northeast. Well developed sea breeze and Piedmont trough,
along with outflow, will be the triggers for the late afternoon and
evening convection. Convective complex in MS/AL will lift northeast
this evening and overnight. Trajectory would suggest bulk of the
activity sliding off to the northwest with a southern end refiring
along the Gulf coast late tonight. Should that happen, not sure much
if anything would move across the area overnight given the
propensity for eastern Gulf Coast convection to have a negative
impact on storms locally. Partly to mostly cloudy overnight given
the abundance of low level moisture and lingering convective debris
cloud. Clouds and southerly flow will keep lows well above climo
tonight, but rainfall overnight will be somewhat limited.

Showers and isolated thunderstorms will be around the area for much
of Sun although coverage will again be limited, especially in the
morning. Deep moisture will be present, with precipitable water
around 1.8 inches. MLCAPE around 1500 J/kg along with frontal
convergence as cold front arrives in the afternoon, suggest
convection will be most widespread from early afternoon into the
evening when the front finally pushes offshore. Additionally there
is at least some mid-level support as stretched shortwave helps
guide the front across the forecast area. Cannot rule out an
isolated strong or severe storm but at this point potential seems
rather low and SPC maintains only marginal risk across the area.
Temperatures will end up above climo with highs mostly in the mid
80s.

Cooler and drier air follows the front as high pressure builds over
the area. Winds quickly shift from northwest to north-northeast Sun
night. Low level moisture and mixing will keep lows above climo,
although temps will be about 10 degrees cooler than Sat night/Sun
morning lows.

&&

.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
As of 330 PM Saturday...Aforementioned cold front pushes
offshore on Monday as high pressure builds in from the NW. Most
guidance remains dry for the period, however the 12Z ECMWF has
some lingering moisture and a mid-level shortwave passing
through the area, so will retain 20% PoPs over southern areas.
Decreasing clouds through Monday night. High temps Monday in the
upr 70s to lwr 80s; low temps Monday night mainly lwr 60s.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
As of 330 PM Saturday...Long term period will feature upper-
level ridging over the area, slowly deamplifying late in the
week as a trough approaches from the west.

Precip Chances: Dry Tuesday through Wednesday night with
subsidence and a dry airmass in place. Chances for shras/tstms
then increase Thursday through Saturday (30-40% chances) as a
frontal boundary approaches from the west and the ridge slowly
breaks down.

Temps: Slightly above climo each day...highs ranging through
the 80s with lows in the 60s.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
As of 00Z...Light rain across the area continues after scattered
thunderstorms crossed our inland counties this afternoon. This has
dropped CIGs at a few terminals that are experiencing leftover rain
showers. Overnight, expect CIGs to recover, but low T-Td depressions
could lead to the development of widespread stratus across the area,
especially along the coast between 06Z and sunrise. SW winds should
stay around 5-10 knots and keep fog from developing. Expect gusty
winds tomorrow ahead of a cold front that will push through the area
tomorrow evening. Thunderstorms are likely to develop tomorrow
afternoon ahead of the cold front with a few of the cells containing
strong wind gusts.

Extended Outlook...A cold front will move through this weekend,
bringing another round of convection Sunday and Sunday night. Patchy
MVFR early Monday; becoming predominantly VFR through the end of the
forecast period.

&&

.MARINE...
As of 3 PM Saturday...Southwest flow will persist through Sun
evening, gradually increasing overnight and during Sun as gradient
becomes more defined. Speeds on the high end of the 10 to 15 kt
range this afternoon and evening will increase to 15 to 20 kt late
tonight. There is potential for a brief period of speeds around 20
kt later Sun, just prior to passage of the cold front. At this point
it does not appear Small Craft Advisory headlines will be needed,
but a brief duration SCA may end up being issued with subsequent
packages if gradient ends up a bit tighter.

Increased southwest flow will build seas from 3 to 4 ft this
afternoon to a solid 4 ft Sun morning and 4 to 5 ft just prior to
the front passing Sun evening. Offshore flow behind the front
quickly shifts to northeast Sun night, but speeds remain 10 kt or
less into Mon, with the surge of cooler air delayed until later Mon.
Northeast flow on top of the the lingering southerly swell will make
seas somewhat bumpy late Sun night and early Mon morning.

Sub-Small Craft Advisory conditions expected next week with high
pressure over the waters. Onshore flow of ~10 kt Monday through
Wednesday, increases to 10-15 kt Thursday. Seas 2-3 ft each day.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...High Rip Current Risk until 9 PM EDT this evening for NCZ106-
     108-110.
     Coastal Flood Advisory until midnight EDT tonight for NCZ107.
MARINE...None.

&&

SYNOPSIS...MAS
NEAR TERM...III
SHORT TERM...MAS
LONG TERM...MAS
AVIATION...21
MARINE...III/MAS
Hazardous weather outlook, May 4, 3:17 PM EDT, 5 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
317 PM EDT Sat May 4 2019

AMZ250-252-254-256-051930-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
317 PM EDT Sat May 4 2019

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-055-058-059-051930-
Robeson-Bladen-Columbus-Inland Pender-Inland Brunswick-Marlboro-
Darlington-Dillon-Florence-Marion-Williamsburg-Inland Georgetown-
Central Horry-Northern Horry-
317 PM EDT Sat May 4 2019

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ106-108-110-051930-
Coastal Pender-Coastal New Hanover-Coastal Brunswick-
317 PM EDT Sat May 4 2019

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ107-051930-
Inland New Hanover-
317 PM EDT Sat May 4 2019

...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

High astronomical tides will likely result in coastal flooding
Sunday night, Monday night and Tuesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

SCZ054-056-051930-
Coastal Horry-Coastal Georgetown-
317 PM EDT Sat May 4 2019

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk of Rip Currents.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, May 4, 6:23 PM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
623 PM EDT SAT MAY 04 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     TSTM WND GST     FLORENCE                34.19N  79.72W
05/04/2019  M55 MPH          FLORENCE           SC   ASOS

&&

EVENT NUMBER ILM1900051

DCH
Special weather statement, May 4, 6:30 PM EDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Wilmington NC
630 PM EDT Sat May 4 2019

NCZ087-SCZ024-042315-
Robeson NC-Dillon SC-
630 PM EDT Sat May 4 2019

...SPECIAL WEATHER STATEMENT...

At 630 PM EDT, Doppler radar was tracking a strong thunderstorm over
Latta, or near Dillon, moving northeast at 40 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Lumberton, Dillon, Pembroke, Fairmont, Maxton, Latta, Rowland, Lake
View, Boardman, Hamer, South Of The Border, Hestertown, Minturn,
Elrod, Raemon, Barnesville, Floydale, Kemper, Purvis and Prospect.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

&&

LAT...LON 3459 7884 3445 7892 3445 7895 3443 7897
      3439 7897 3439 7900 3438 7901 3437 7901
      3428 7932 3430 7938 3429 7943 3439 7956
      3478 7932
TIME...MOT...LOC 2230Z 214DEG 35KT 3435 7942

21
Local storm report, May 4, 6:35 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
635 PM EDT SAT MAY 04 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     NON-TSTM WND GST DARLINGTON CNTY         34.45N  79.88W
05/04/2019  M45 MPH          DARLINGTON         SC   AWOS

&&

EVENT NUMBER ILM1900052

DCH
Special weather statement, May 4, 6:40 PM EDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Wilmington NC
640 PM EDT Sat May 4 2019

SCZ017-042345-
Marlboro SC-
640 PM EDT Sat May 4 2019

...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN MARLBORO COUNTY UNTIL
745 PM EDT...

At 640 PM EDT, Doppler radar was tracking a strong thunderstorm near
Chesterfield, or 10 miles northwest of Cheraw, moving northeast at 40
mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Wallace.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

&&

LAT...LON 3481 7974 3480 7972 3467 7986 3470 7987
      3474 7989 3477 7993 3480 7994 3480 7993
      3481 7993
TIME...MOT...LOC 2240Z 242DEG 36KT 3481 8001

21
Special weather statement, May 4, 7:01 PM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Wilmington NC
701 PM EDT Sat May 4 2019

NCZ087-042345-
Robeson NC-
701 PM EDT Sat May 4 2019

...SPECIAL WEATHER STATEMENT...

At 701 PM EDT, Doppler radar was tracking a strong thunderstorm over
Maxton, or near Laurinburg, moving northeast at 30 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Red Springs, Maxton, St. Pauls, Wakulla, Rex, Prospect, Shannon,
Rennert and Lumber Bridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

&&

LAT...LON 3481 7898 3462 7945 3463 7946 3477 7933
      3482 7936 3484 7935 3483 7919 3492 7908
TIME...MOT...LOC 2301Z 229DEG 26KT 3473 7941

21
Special weather statement, May 4, 7:52 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Wilmington NC
752 PM EDT Sat May 4 2019

NCZ096-050030-
Bladen NC-
752 PM EDT Sat May 4 2019

...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN BLADEN COUNTY UNTIL 830
PM EDT...

At 752 PM EDT, Doppler radar was tracking a strong thunderstorm over
White Oak, or 11 miles northwest of Elizabethtown, moving northeast
at 30 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
White Oak, Jerome, Ruskin, Duart, Ammon and Tar Heel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

&&

LAT...LON 3484 7849 3466 7869 3469 7881 3473 7885
      3485 7879 3485 7849
TIME...MOT...LOC 2352Z 211DEG 25KT 3476 7872

21

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 10:17 PM EDTSpecial Weather StatementILMFlorence43 min
May 4, 10:58 PM EDTSpecial Weather StatementILMDillon47 min
May 5, 4:31 AM EDTSpecial Weather StatementILMDillon, Horry, Marion29 min
May 5, 3:26 AM EDTSmall Craft AdvisoryILM24 hr
May 5, 5:00 AM EDTSpecial Weather StatementILMBrunswick, Columbus30 min
May 5, 5:30 AM EDTSpecial Weather StatementILMBladen, Brunswick30 min
May 5, 6:01 AM EDTSpecial Weather StatementILMNew Hanover, Pender29 min
May 5, 7:36 AM EDTSpecial Weather StatementILMPender24 min
May 5, 3:17 PM EDTCoastal Flood AdvisoryILMNew Hanover9 hr
May 5, 6:22 PM EDTSpecial Weather StatementILMBladen53 min

Nearby

Beach Hazards Statements in South Carolina, 2019Beach Hazards Statements in North Carolina, 2019Every beach hazards statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.